Alert archive / Louisiana / Tornado Warnings in 2019

Tornado Warning 2, NWS Shreveport, LA

January 19, 2019Grant Parish, Natchitoches Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Jan 19, 2019, 1:00 AM CST for Grant Parish, Natchitoches Parish, Winn Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 19, 2019, 1:00 AM CST (07:00 UTC)
Expired
Jan 19, 2019, 1:30 AM CST
In force
30 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Grant Parish, LA, Natchitoches Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 56 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 7.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2019-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2019-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 395 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
443 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
395 m²/s²
0-3 km storm-relative helicity
531 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted.

997 
WFUS54 KSHV 190700
TORSHV
LAC043-069-127-190730-
/O.NEW.KSHV.TO.W.0002.190119T0700Z-190119T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
100 AM CST Sat Jan 19 2019

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Northwestern Grant Parish in north central Louisiana...
  Southeastern Natchitoches Parish in northwestern Louisiana...
  South central Winn Parish in north central Louisiana...

* Until 130 AM CST.
    
* At 1259 AM CST, a severe thunderstorm capable of producing a
  tornado was located 8 miles east of Montgomery, or 11 miles north
  of Lena, moving northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northwestern Grant, southeastern Natchitoches and south central
  Winn Parishes, including the following locations... Chopin, Aloha,
  Lake Iatt and Williana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Shreveport.

&&

LAT...LON 3148 9289 3163 9293 3182 9264 3171 9242
TIME...MOT...LOC 0659Z 238DEG 61KT 3163 9275 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

07
1 follow-up statement
437 
WWUS54 KSHV 190711
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
111 AM CST Sat Jan 19 2019

LAC069-190720-
/O.CAN.KSHV.TO.W.0002.000000T0000Z-190119T0730Z/
Natchitoches LA-
111 AM CST Sat Jan 19 2019

...THE TORNADO WARNING FOR SOUTHEASTERN NATCHITOCHES PARISH IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3156 9273 3165 9289 3182 9264 3171 9242
TIME...MOT...LOC 0710Z 238DEG 61KT 3174 9255 

$$

LAC043-127-190730-
/O.CON.KSHV.TO.W.0002.000000T0000Z-190119T0730Z/
Grant LA-Winn LA-
111 AM CST Sat Jan 19 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR
NORTHWESTERN GRANT AND SOUTH CENTRAL WINN PARISHES...
    
At 110 AM CST, a severe thunderstorm capable of producing a tornado 
was located 13 miles southeast of Winnfield, moving northeast at 
45 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Montgomery, Lake Iatt and Williana. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 3156 9273 3165 9289 3182 9264 3171 9242
TIME...MOT...LOC 0710Z 238DEG 61KT 3174 9255 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

07

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 19, 12:07 AM CST, 53 minutes earlier.

Area forecast discussion, Jan 19, 12:07 AM CST, 53 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1207 AM CST Sat Jan 19 2019

.AVIATION...

For the 19/06Z TAF period, MVFR/IFR cigs continue to plague all
sites late this evening as a warm front has quickly shifted north
of all TAF sites. Scattered convection remains ongoing ahead of a
strong cold front barrelling toward the region with even stronger
storms expected overnight along and ahead of the cold front. Look
for low cigs to prevail through Saturday with occasional lower
vsbys in areas of stronger convection within pockets of heaviest
rainfall. S/SE winds continue to increase ahead of the approaching
cold front, gusting up to 15-20 kts. The front will usher in even
stronger W/NW winds as speeds increase to over 15-20 kts with
higher gusts of 25-30 kts or more. Low cigs in the MVFR range will
continue to blanket the region on Saturday as wrap-around moisture
with the upper level low fills in behind the cold frontal passage.
Gradual clearing will begin to affect our western terminals after
20/00Z with the much colder and drier air filtering into the area.

/19/

&&

.PREV DISCUSSION... /issued 1028 PM CST Fri Jan 18 2019/

UPDATE...

Warm air advection continues across the region this evening as a
warm front surges back northward ahead of a strong arctic cold
front advancing SE from the Southern Plains. Pre-frontal showers
and some embedded thunderstorms continue to develop and spread NE
across parts of lower east Texas, north Louisiana, and southwest
Arkansas. The threat of stronger storms will begin to ramp up
after midnight through early Saturday morning as the cold front
approaches with modest instability setting up across the region.
The warm and moist air in place will allow for storms in initiate
along and ahead of the cold front. A few of these storms could be
severe as a marginal risk still covers our entire region through
the overnight hours. For this update, did nudge POPs up slightly
with ongoing convection through midnight and additional showers
and storms increasing with the cold front. A Lake Wind Advisory is
also in effect over parts of east Texas already with the remainder
of the region being added early Saturday morning as S/SW winds
quickly veer W/NW with the frontal passage. Expect strong and
gusty NW winds to continue through the day on Saturday in the wake
of strong Arctic air mass settling across the region. No further
updates are needed at this time. Updated text products have been
issued.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  45  49  28  49 /  70  10   0   0
MLU  56  59  30  46 /  90  50   0   0
DEQ  40  41  22  47 /  70  30   0   0
TXK  42  43  25  45 /  70  30   0   0
ELD  49  53  27  46 /  90  30   0   0
TYR  39  43  27  49 /  50  10   0   0
GGG  42  44  27  48 /  60  10   0   0
LFK  47  50  27  51 /  80  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory from 4 AM to 6 PM CST Saturday for ARZ050-051-
     059>061-070>073.

LA...Lake Wind Advisory from 4 AM to 6 PM CST Saturday for LAZ001>006-
     010>014-017>022.

OK...Lake Wind Advisory from 4 AM to 6 PM CST Saturday for OKZ077.

TX...Lake Wind Advisory from 4 AM to 6 PM CST Saturday for TXZ096-097-
     152-153-165>167.

     Lake Wind Advisory until 6 PM CST Saturday for TXZ108>112-
     124>126-136>138-149>151.

&&

19
Hazardous weather outlook, Jan 18, 12:36 PM CST, 12 hours 24 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Shreveport LA
1236 PM CST Fri Jan 18 2019

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191845-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1236 PM CST Fri Jan 18 2019

This Hazardous Weather Outlook is for southern Arkansas, northern
Louisiana, eastern Texas and for southeast Oklahoma.

.DAY ONE...This Afternoon and Tonight...

Overall the clouds will be remaining tough this afternoon keeping
things fairly stable. However, showers will begin to crop up late
this afternoon in eastern Texas, becoming numerous this evening.
Steep temperature lapse rates associated with the approaching cold
core upper low will make large hail our primary initial threat
this evening and overnight as the front moves Southeastward.
However, damaging winds and possibly isolated tornadoes will
become possible as scattered thunderstorms organize into bows and
perhaps even a squall line in the predawn hours. This line will
quickly move across our Louisiana parishes just after daybreak.
Brief heavy rainfall will be possible with rainfall amounts
ranging from a half inch to inch for most of us with a few sites
near 2 inches along and South of I-20. The cold front will be
arriving before daybreak with rain showers changing to some snow
showers before ending North of I-30 during the morning hours.
Wintry impacts are not expected for us with the much warmer ground
temperatures, but travelers farther North should plan for such.
Also, everybody secure objects today for Windy conditions coming.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Gusty high pressure gradient winds will move in with this Arctic
cold front early on Saturday. Expect northwest winds of 20 to 30
mph with higher gusts to near 40 mph, not to mention the quickly
falling temperatures immediately behind the front moving across
I-30 before sunrise. These gusty winds will spread Southeastward
from daybreak to Noon across the rest of our cwa. High temps will
occur before lunch almost everywhere and thirties will cover our
entire area before sunset with clouds clearing out. Then we can
expect freezing temperatures Saturday evening and all night long
with still very cold wind chill readings. A range of low to mid
twenties will greet the day on Sunday as the winds begin to
relax. The cold air mass moves East early in the new week with a
warmer trend and quickly wetter trend with showers and
thunderstorms on Tuesday and night ahead of our next Arctic blast
early on Wednesday. Rinse and repeat forecast with freezing
temperatures by Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters may be needed this evening and
overnight ahead of this Arctic blast coming in the morning.

24

In the hours before

Special weather statement, Jan 18, 11:41 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1141 PM CST Fri Jan 18 2019

TXZ096-097-108-109-190630-
Bowie TX-Red River TX-Franklin TX-Titus TX-
1141 PM CST Fri Jan 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRANKLIN...NORTHWESTERN
BOWIE...NORTHWESTERN TITUS AND RED RIVER COUNTIES UNTIL 1230 AM
CST...

At 1140 PM CST, Doppler radar was tracking a strong thunderstorm over
Hagansport, moving northeast at 50 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Clarksville, Hagansport, Boxelder, Bogata, Bagwell, Talco, Avery,
Annona, Almont, Beaverdams, Harts Bluff, Negley, Cuthand, English,
Johntown and Bryarly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3359 9531 3385 9506 3376 9488 3375 9487
      3374 9484 3359 9454 3321 9528 3324 9531
TIME...MOT...LOC 0540Z 233DEG 61KT 3338 9522

07
Special weather statement, Jan 19, 12:28 AM CST, 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1228 AM CST Sat Jan 19 2019

TXZ097-109>112-190730-
Cass TX-Camp TX-Bowie TX-Morris TX-Titus TX-
1228 AM CST Sat Jan 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CASS...SOUTHWESTERN
BOWIE...MORRIS...SOUTHERN TITUS AND CENTRAL CAMP COUNTIES UNTIL 130
AM CST...

At 1228 AM CST, Doppler radar was tracking a strong thunderstorm over
Pittsburg, moving northeast at 50 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Mount Pleasant, New Boston, Pittsburg, Daingerfield, Naples, Maud,
Omaha, Cason, Us 259 And I 30 Intersection, Cookville, Rocky Branch,
Douglassville, Marietta, Domino, Rocky Mound, Spring Hill, Roeder,
Harvard, Bryans Mill and Red Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3290 9502 3306 9512 3351 9448 3321 9409
TIME...MOT...LOC 0628Z 240DEG 49KT 3303 9498

07

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 12:53 AM CSTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn52 min
Jan 19, 12:59 AM CSTTornado WarningSHVCaldwell, LaSalle, Winn31 min
Jan 19, 1:26 AM CSTTornado WarningSHVCaldwell, Grant, LaSalle, Winn49 min
Jan 19, 2:05 AM CSTSpecial Weather StatementSHVBossier, Caddo55 min
Jan 19, 2:24 AM CSTSpecial Weather StatementSHVDe Soto, Red River, Sabine66 min
Jan 19, 3:14 AM CSTSpecial Weather StatementSHVBienville, Lincoln, Natchitoches, Red River, Sabine46 min
Jan 19, 3:17 AM CSTSpecial Weather StatementSHVLaSalle43 min
Jan 19, 3:39 AM CSTSevere Thunderstorm WarningSHVLaSalle36 min
Jan 19, 3:46 AM CSTSpecial Weather StatementSHVGrant, Jackson, Natchitoches, Ouachita, Union, Winn44 min
Jan 19, 4:30 AM CSTSpecial Weather StatementSHVCaldwell, Grant, LaSalle, Ouachita45 min

Nearby

Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.